Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Graefes Arch Clin Exp Ophthalmol. 2008 Jul;246(7):955-8. doi: 10.1007/s00417-008-0819-2. Epub 2008 Apr 19.

Persisent ocular hypertension following intravitreal ranibizumab.

Author information

  • 1Department of Ophthalmology, Mayo Clinic, Rochester, MN 55905, USA. sbakri@hotmail.com

Abstract

BACKGROUND:

To describe the occurrence of ocular hypertension in four patients following injection of ranibizumab intravitreally.

METHODS:

Case series.

RESULTS:

Four patients had high intraocular pressure after intravitreal ranibizumab 0.5 mg. Ocular hypertension occurred 1 month after the second ranibizumab injection in patients 1 and 3, and 1 month after the first ranibizumab in patient 2. In patient 4, it occurred several hours after the first ranibizumab injection. In all patients, the IOP increase was sustained across several visits, requiring control with topical glaucoma therapy, and in two cases the addition of a systemic carbonic anhydrase inhibitor. None of the patients had a previous history of glaucoma, ocular hypertension or IOP asymmetry and the IOP was as high as 30, 34, 46, and 50 mmHg in the four patients.

CONCLUSION:

Severe and sustained ocular hypertension may occur after intravitreal ranibizumab. Although the mechanism of the pressure rise is unknown, all eyes in our series were controlled with medical therapy.

PMID:
18425523
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk